Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2017, 4:10 PM CDT for 5 counties in Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 5, 2017, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:19 PM CDT | HAIL 1 | 7 Se Murfreesboro, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666
WUUS54 KOHX 052110
SVROHX
TNC003-015-031-149-189-052145-
/O.NEW.KOHX.SV.W.0097.170405T2110Z-170405T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
410 PM CDT WED APR 5 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Rutherford County in Middle Tennessee...
Northwestern Coffee County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
Northeastern Bedford County in Middle Tennessee...
Cannon County in Middle Tennessee...
* Until 445 PM CDT
* At 410 PM CDT, a severe thunderstorm was located 9 miles southeast
of Murfreesboro, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodbury, Auburntown, Christiana, Bradyville, Beechgrove, Milton,
Fosterville and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3570 8646 3604 8613 3597 8602 3596 8602
3594 8598 3587 8590 3586 8590 3586 8589
3585 8590 3584 8589 3557 8630
TIME...MOT...LOC 2110Z 224DEG 36KT 3576 8626
HAIL...1.00IN
WIND...60MPH
$$
103 follow-up statements
635
WWUS54 KOHX 052123
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
423 PM CDT WED APR 5 2017
TNC003-031-052132-
/O.CAN.KOHX.SV.W.0097.000000T0000Z-170405T2145Z/
Coffee TN-Bedford TN-
423 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COFFEE AND
NORTHEASTERN BEDFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3604 8613 3597 8602 3596 8602 3594 8598
3586 8590 3585 8590 3584 8589 3569 8619
3570 8620 3570 8622 3571 8622 3569 8625
3567 8624 3566 8625 3565 8627 3573 8641
TIME...MOT...LOC 2122Z 224DEG 36KT 3585 8615
$$
TNC015-149-189-052145-
/O.CON.KOHX.SV.W.0097.000000T0000Z-170405T2145Z/
Rutherford TN-Wilson TN-Cannon TN-
423 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND CANNON
COUNTIES...
At 422 PM CDT, a severe thunderstorm was located near Woodbury,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodbury, Auburntown, Bradyville, Milton and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3604 8613 3597 8602 3596 8602 3594 8598
3586 8590 3585 8590 3584 8589 3569 8619
3570 8620 3570 8622 3571 8622 3569 8625
3567 8624 3566 8625 3565 8627 3573 8641
TIME...MOT...LOC 2122Z 224DEG 36KT 3585 8615
HAIL...1.00IN
WIND...60MPH
$$
10460
WWUS54 KOHX 052132
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
432 PM CDT WED APR 5 2017
TNC015-149-189-052145-
/O.CON.KOHX.SV.W.0097.000000T0000Z-170405T2145Z/
Rutherford TN-Wilson TN-Cannon TN-
432 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL RUTHERFORD...SOUTHEASTERN WILSON AND NORTHERN CANNON
COUNTIES...
At 432 PM CDT, a severe thunderstorm was located near Woodbury,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodbury, Auburntown and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3602 8611 3597 8602 3596 8602 3594 8598
3586 8590 3585 8590 3584 8589 3575 8622
3580 8628
TIME...MOT...LOC 2132Z 224DEG 36KT 3593 8606
HAIL...1.00IN
WIND...60MPH
$$
10913
WWUS54 KOHX 052138
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
438 PM CDT WED APR 5 2017
TNC015-149-189-052148-
/O.EXP.KOHX.SV.W.0097.000000T0000Z-170405T2145Z/
Rutherford TN-Wilson TN-Cannon TN-
438 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES WILL EXPIRE AT 445
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3602 8611 3597 8602 3596 8602 3594 8598
3586 8590 3585 8590 3584 8589 3575 8622
3580 8628
TIME...MOT...LOC 2138Z 224DEG 36KT 3596 8602
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 5, 3:55 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 355 PM CDT Wed Apr 5 2017 .DISCUSSION... Afternoon storms have been slower to develop this afternoon with the anticipated increase in low level moisture occurring slower than originally forecast. However, dewpoints have crept up and storms have been increasing since 19-20Z. Expect this trend to continue for the next few hours with the bulk of the storms east of I-65 and becoming especially numerous on the Plateau. Severe storm potential will end this evening but wrap-around showers will arrive late tonight and then continue beyond 12Z Thursday. The upper level low that helped kick off today's storms will move from the Mid/Upper MS Valley to the lower Great Lakes Thursday. Thursday will be much cooler with post frontal conditions and extensive clouds in the cyclonic flow aloft...although some decrease in clouds should occur by afternoon. Clearing skies Thursday night will help allow temps to drop into the 30s most areas. Light winds should help prevent any frost Thursday night...but do expect patches of frost across the mid state Friday morning as cold air remains and sfc winds drop off. Upper level ridging will keep it dry Friday through the weekend and into Monday with daytime temperature rebounding into the 60s and then 70s. The next upper level system to impact Middle TN will move eastward through the Northern Plains early next week. This system and a weak cold front will bring a chance of showers to the region Monday night into next Wednesday. && .AVIATION... 18Z TAF DISCUSSION. Band of strong afternoon/early evening storms, followed by dry period, then wrap-around dz-/rw- on tap this period. Outside of convection early through 06z, largely expect VFR conditions. After 06z, upper low will wrap-around light precip and cigs expected to drop all sites overnight but possibly improve by 18z Thu. Winds will be quite gusty through the period...sometimes 25-35mph. && .PRELIMINARY POINT TEMPS/POPS... Nashville 44 58 39 59 36 / 50 50 0 0 0 Clarksville 43 57 37 58 35 / 60 50 0 0 0 Crossville 40 49 35 51 33 / 70 70 20 10 0 Columbia 44 58 38 60 35 / 50 50 0 0 0 Lawrenceburg 44 58 38 59 35 / 50 40 0 0 0 Waverly 43 59 39 59 37 / 60 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......49 AVIATION........07
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Wed Apr 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms will be possible this afternoon through the early evening hours, especially for locations east of I-65. Main concerns with any strong to severe thunderstorms that do develop will be large hail, damaging winds, and the formation of tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and early evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Apr 5, 3:39 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
339 PM CDT WED APR 5 2017
TNZ007-008-027-052115-
Robertson TN-Davidson TN-Sumner TN-
339 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...CENTRAL
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millersville, or 11 miles southeast of Springfield, moving northeast
at 50 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Goodlettsville, White House, Millersville, Greenbrier, Ridgetop,
Cross Plains, Portland, Orlinda, Cottontown and Oak Grove.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3664 8641 3651 8625 3629 8677 3633 8682
3639 8688 3663 8655 3663 8654 3664 8651
TIME...MOT...LOC 2039Z 230DEG 45KT 3639 8673
10Special weather statement, Apr 5, 3:54 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
354 PM CDT WED APR 5 2017
TNZ007-052115-
Robertson TN-
354 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY
UNTIL 415 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Cross Plains, Orlinda and Black Jack.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3663 8656 3656 8662 3648 8672 3661 8690
3665 8686 3665 8659
TIME...MOT...LOC 2054Z 222DEG 24KT 3661 8676
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Apr 5, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 39 min |
| Apr 5, 3:54 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Apr 5, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
| Apr 5, 4:15 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 5, 4:18 PM CDT | Tornado Warning | OHX | Coffee | 27 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Smith | 31 min |
| Apr 5, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 46 min |
| Apr 5, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 24 min |
| Apr 5, 4:47 PM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 24 min |
| Apr 5, 4:54 PM CDT | Tornado Warning | OHX | Grundy, Van Buren, Warren | 36 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
| Apr 5, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Putnam | 21 min |
| Apr 5, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 33 min |
| Apr 5, 5:14 PM CDT | Special Weather Statement | OHX | Macon, Smith | 31 min |
| Apr 5, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 23 min |
| Apr 5, 5:26 PM CDT | Tornado Warning | OHX | Overton, Putnam | 18 min |
| Apr 5, 5:38 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Apr 5, 5:41 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 49 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 44 min |
| Apr 5, 5:55 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
| Apr 5, 5:58 PM CDT | Special Weather Statement | OHX | Overton | 32 min |
| Apr 5, 6:08 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Apr 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam | 33 min |
| Apr 5, 6:42 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | OHX | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.